Alert archive / Alabama / River Flood Warnings in 2016

River Flood Warning 29, NWS Birmingham, AL

March 30, 20165 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Mar 30, 2016, 9:43 AM CDT for 5 counties in Alabama. It took effect at Apr 1, 2016, 8:47 AM CDT. It was in force for 61 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2016, 9:43 AM CDT (14:43 UTC)
In effect from
Apr 1, 2016, 8:47 AM CDT
Expired
Apr 3, 2016, 9:40 PM CDT
In force
61 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 123.60 ft at Apr 1, 2016, 11:00 PM CDT.

actionminormoderate11012013003/3003/3104/0104/0204/0304/0404/05
Action stage
122 ft
Minor stage
122 ft
Moderate stage
133 ft
Major stage
135 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

176 
WGUS44 KBMX 301443
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
943 AM CDT WED MAR 30 2016

...The National Weather Service in Birmingham has issued a Flood 
Warning for the following rivers in Alabama... 

  Tombigbee River At Bevill Lock and Dam Affecting Greene...Hale...
  Marengo...Pickens and Sumter Counties.

.Heavy rainfall forecasted during the next 36 to 48 hours will
produce rises on the Tombigbee River...and a flood warning is now in
effect for the Tombigbee River at Bevill Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-310243-
/O.NEW.KBMX.FL.W.0029.160402T0215Z-160404T0240Z/
/AVLA1.1.ER.160402T0215Z.160402T1800Z.160403T1440Z.NO/
943 AM CDT WED MAR 30 2016

The National Weather Service in Birmingham has issued a 

* Flood Warning for 
  the Tombigbee River At Bevill Lock and Dam.
* from Friday evening to Sunday evening...or until the Warning is 
  cancelled.
* At 8 AM Wednesday The stage Was 109.5 feet. 
* Flood stage is 122 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by Friday night and continue to 
  rise to near 124 feet by early Saturday afternoon. The river will
  fall below flood stage by late Sunday morning.
* Impact...At 122 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
6 follow-up statements
307 
WGUS84 KBMX 311508
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1008 AM CDT THU MAR 31 2016


...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...

.Rises continue along the Tombigbee River at Bevill Lock and Dam...
and a flood warning remains in effect there.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-010308-
/O.EXT.KBMX.FL.W.0029.160401T2048Z-160405T0200Z/
/AVLA1.1.ER.160401T2048Z.160403T0000Z.160404T1400Z.NO/
1008 AM CDT THU MAR 31 2016

...Flood Warning extended until Monday evening...
The FLood Warning continues for
  The Tombigbee River At Bevill Lock and Dam.
* from Friday afternoon to Monday evening...or until the warning is 
  cancelled.
* At 9 AM Thursday the stage was 109.5 feet. 
* Flood stage is 122 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday afternoon and 
  continue to rise to near 126.1 feet by Saturday evening. The river 
  will fall below flood stage by late Monday morning.
* Impact...At 128 feet...Cattle in the area should be moved to 
  higher ground. Flooding of some cabins and camps along the river 
  can be expected.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
374 
WGUS44 KBMX 010340
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
1040 PM CDT THU MAR 31 2016

  Tombigbee River At Bevill Lock and Dam affecting Greene...Hale...
  Marengo...Pickens and Sumter Counties.
  Tombigbee River At Gainesville Lock and Dam affecting Greene...
  Hale...Marengo and Sumter Counties.
  Tombigbee River At Demopolis Lock and Dam affecting Greene...
  Hale...Marengo and Sumter Counties.

.Heavy rainfall over the past 12 hours is producing water rises on
the Tombigbee River and a flood warning is now in effect for the
Tombigbee River at Bevill Lock and Dam along with the Gainesville
Lock and Dam and at the Demopolis Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-011540-
/O.EXT.KBMX.FL.W.0029.160401T1347Z-160405T0429Z/
/AVLA1.1.ER.160401T1347Z.160402T1800Z.160404T1629Z.NO/
1040 PM CDT THU MAR 31 2016

The Flood Warning continues for 
  the Tombigbee River At Bevill Lock and Dam.
* from Friday morning to Monday evening...or until the warning is 
  cancelled.
* At  9:00 PM Thursday The stage Was 116.4 feet. 
* Flood stage is 122.0 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by tomorrow morning  and continue
  to rise to near 126.5 feet by early Saturday afternoon. The river 
  will fall below flood stage by late Monday morning.
* Impact...At 128.0 feet...Cattle in the area should be moved to 
  higher ground. Flooding of some cabins and camps along the river 
  can be expected.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-011539-
/O.EXT.KBMX.FL.W.0030.160402T1607Z-160405T1244Z/
/GNSA1.1.ER.160402T1607Z.160403T0600Z.160405T0044Z.NO/
1040 PM CDT THU MAR 31 2016

The Flood Warning continues for 
  the Tombigbee River At Gainesville Lock and Dam.
* from Saturday morning to Tuesday morning...or until the warning is 
  cancelled.
* At 10:30 PM Thursday The stage Was 83.5 feet. 
* Flood stage is 101.0 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by late Saturday morning and 
  continue to rise to near 103.4 feet by early Sunday morning. The 
  river will fall below flood stage by Monday evening.


&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
          3257 8809 3285 8822         

$$

ALC063-065-091-119-011539-
/O.EXT.KBMX.FL.W.0031.160403T1535Z-000000T0000Z/
/DLDA1.1.ER.160403T1535Z.160405T0600Z.000000T0000Z.NO/
1040 PM CDT THU MAR 31 2016

The Flood Warning continues for 
  the Tombigbee River At Demopolis Lock and Dam.
* from Sunday morning until further notice...or until the warning is 
  cancelled.
* At 10:15 PM Thursday The stage Was 40.5 feet. 
* Flood stage is 68.0 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by late Sunday morning and 
  continue to rise to near 70.7 feet by early Tuesday morning.


&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
243 
WGUS84 KBMX 011439
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 AM CDT FRI APR 1 2016

...The flood warnings continue for the Tombigbee River...

.Heavy rainfall over the past 24 hours has caused rises on the Tombigbee River...
and a flood warnings are now in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-020239-
/O.EXT.KBMX.FL.W.0029.000000T0000Z-160404T0417Z/
/AVLA1.1.ER.160401T1102Z.160402T0600Z.160403T1617Z.NO/
939 AM CDT FRI APR 1 2016

The FLood Warning continues for
  The Tombigbee River At Bevill Lock and Dam.
* until Sunday evening...or until the warning is cancelled.
* At  8:00 AM Friday the stage was 122.5 feet. 
* Flood stage is 122.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 124.6 feet by 
  after midnight tonight . The river will fall below flood stage late
  Sunday morning.


&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-020239-
/O.EXT.KBMX.FL.W.0031.160403T0600Z-160406T0215Z/
/DLDA1.1.ER.160403T0600Z.160404T0600Z.160405T1415Z.NO/
939 AM CDT FRI APR 1 2016

The FLood Warning continues for
  The Tombigbee River At Demopolis Lock and Dam.
* from late Saturday night to Tuesday evening...or until the warning 
  is cancelled.
* At  9:15 AM Friday the stage was 50.9 feet. 
* Flood stage is 68.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and 
  continue to rise to near 70.0 feet by early Monday morning. The 
  river will fall below flood stage by late Tuesday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
251 
WGUS84 KBMX 020201
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
901 PM CDT FRI APR 1 2016


...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam and at the Demopolis Lock and Dam...

.Heavy rainfall over the past 24 hours has produced water rises on
the Tombigbee River and a flood warning remains in effect for the
Tombigbee River at Bevill Lock and Dam along with at the Demopolis
Lock and Dam..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-021401-
/O.EXT.KBMX.FL.W.0029.000000T0000Z-160403T1800Z/
/AVLA1.1.ER.160401T1102Z.160402T0000Z.160403T0600Z.NO/
901 PM CDT FRI APR 1 2016

The FLood Warning continues for
  The Tombigbee River At Bevill Lock and Dam.
* until Sunday afternoon...or until the warning is cancelled.
* At 8:00 PM Friday the stage was 123.5 feet. 
* Flood stage is 122 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Sunday morning.
* Impact...At 122 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-021401-
/O.EXT.KBMX.FL.W.0031.160403T1648Z-160405T0600Z/
/DLDA1.1.ER.160403T1648Z.160404T0600Z.160404T1800Z.NO/
901 PM CDT FRI APR 1 2016

The FLood Warning continues for
  The Tombigbee River At Demopolis Lock and Dam.
* from Sunday morning to late Monday night...or until the warning is 
  cancelled.
* At 8:15 PM Friday the stage was 58.2 feet. 
* Flood stage is 68 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Sunday morning and 
  continue to rise to near 68.3 feet by early Monday morning. The 
  river will fall below flood stage by early Monday afternoon.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
983 
WGUS84 KBMX 021534
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1034 AM CDT SAT APR 2 2016


...The flood warning is cancelled for the Tombigbee River At Bevill Lock
and Dam...



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement is not expected to be issued at this time

&&

ALC063-065-091-107-119-030247-
/O.EXT.KBMX.FL.W.0029.000000T0000Z-160403T0247Z/
/AVLA1.1.ER.160401T1102Z.160402T0400Z.160402T1447Z.NO/
1034 AM CDT SAT APR 2 2016

The FLood Warning is now cancelled for
  The Tombigbee River At Bevill Lock and Dam.
* until this evening...or until the warning is cancelled.
* At  9:00 AM Saturday the stage was 122.1 feet. 
* Flood stage is 122.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-030334-
/O.EXT.KBMX.FL.W.0031.160404T0000Z-160404T1200Z/
/DLDA1.1.ER.160404T0000Z.160404T0000Z.160404T0000Z.NO/
1034 AM CDT SAT APR 2 2016

The FLood Warning continues for
  The Tombigbee River At Demopolis Lock and Dam and is expected to end by 
  tomorrow night
* from Sunday evening to Monday morning...or until the warning is 
  cancelled.
* At 10:15 AM Saturday the stage was 63.7 feet. 
* Flood stage is 68.0 feet. 
* Forecast...The river is expected to rise to near flood stage 
  tomorrow evening .
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
189 
WGUS84 KBMX 030239
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 PM CDT SAT APR 2 2016


...The flood warning is cancelled for the Tombigbee River At Bevill 
Lock and Dam...
...The flood warning continues for the Tombigbee River At Demopolis 
Lock and Dam...

.Heavy rainfall earlier in the week over the Tombigbee River Basin
produced rises along the river at Bevill Lock and Dam and Demopolis 
Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-030309-
/O.CAN.KBMX.FL.W.0029.000000T0000Z-160403T0247Z/
/AVLA1.1.ER.160401T1102Z.160402T0400Z.160402T1442Z.NO/
939 PM CDT SAT APR 2 2016

The Flood Warning is cancelled for
  The Tombigbee River At Bevill Lock and Dam.
* At  8:00 PM Saturday the stage was 120.7 feet. 
* Flood stage is 122.0 feet. 
* Fell below flood stage at  9:42 AM Saturday.
* Forecast...The river will continue to fall.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-031439-
/O.EXT.KBMX.FL.W.0031.160403T1200Z-160404T2100Z/
/DLDA1.1.ER.160403T1200Z.160403T1800Z.160404T0900Z.NO/
939 PM CDT SAT APR 2 2016

...Flood Warning extended until Monday afternoon...The FLood Warning 
continues for
  The Tombigbee River At Demopolis Lock and Dam.
* from Sunday morning to Monday afternoon...or until the warning is 
  cancelled.
* At  9:15 PM Saturday the stage was 66.2 feet. 
* Flood stage is 68.0 feet. 
* Minor flooding is forecast.
* Forecast...continue to rise to near 68.2 feet by Sunday afternoon.
  The river will fall below flood stage by early Monday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 30, 6:25 AM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Mar 30, 6:25 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
625 AM CDT WED MAR 30 2016

.UPDATE...
FOR 12Z AVIATION.

&&

.SHORT TERM...
TODAY AND TONIGHT.

MODELS CONTINUE TO SLOW DOWN FOR THE ONSET OF THE SHOWERS AND
THUNDERSTORMS WITH EACH RUN. SO WE HAVE ADJUSTED THE FORECAST TO
MORE OF AN AFTER SUNSET TIMEFRAME IN THE WEST TO CLOSE TO SUNRISE
IN THE EAST FOR ISOLATED TO SCATTERED ACTIVITY. BETTER CHANCES COME
THURSDAY. DUE TO THE SLOWER TIMING ALSO WARMED UP TEMPERATURES IN
THE SOUTHEAST INTO THE UPPER 70S FOR WEDNESDAY AFTERNOON. ANY SEVERE
WEATHER WILL HOLD OFF UNTIL THURSDAY MORNING AND WILL BE DISCUSSED
BELOW.

16

.LONG TERM...
THURSDAY THROUGH TUESDAY

THE EVOLUTION OF THE CONVECTION THAT DEVELOPS OVER THE SOUTHERN
PLAINS THIS AFTERNOON AND MOVES EASTWARD THROUGH THE LOWER
MISSISSIPPI VALLEY AND TOWARDS OUR WESTERN COUNTIES LATE TONIGHT
WILL BE A KEY FACTOR IN THE SEVERE WEATHER FORECAST FOR THURSDAY.
MOST OF THE AVAILABLE HIGH-RES GUIDANCE...INCLUDING THE WRF-
ARW...WRF- NMM AND NSSL WRF...INDICATES SHOWERS AND THUNDERSTORMS
BEING ONGOING EARLY THURSDAY MORNING ACROSS THE WEST AND MOVING
EASTWARD ACROSS THE STATE THROUGH THE MORNING. THE 4 KM NAM IS AN
OUTLIER AT THIS TIME WITH MUCH LESS CONVECTION TONIGHT INTO
TOMORROW MORNING. A CONDITIONAL SEVERE THREAT COULD EXIST AS EARLY
AS TOMORROW MORNING AS INSTABILITY BEGINS TO MOVE IN ALONG THE
SOUTHERN FRINGES OF THIS ACTIVITY...BUT THE MAIN SEVERE THREAT IS
EXPECTED TO BE DURING THE AFTERNOON...PERHAPS NOT UNTIL LATE
AFTERNOON...AND THROUGH THE EVENING IN THE WAKE OF THIS
CONVECTION. THE HIRES WRF MODELS AND NAM INDICATE A RELATIVE LULL
BEHIND THIS CONVECTION...ALLOWING THE AIRMASS TO RECOVER ACROSS
WEST ALABAMA AND MISSISSIPPI. ASSUMING THE AIR MASS IS ABLE TO
RECOVER...THEN CAPE VALUES OF 1000-2000 J/KG WILL DEVELOP ACROSS
THE WESTERN PART OF THE STATE. BUT OF COURSE IF CONVECTION HANGS
AROUND LONGER THEN THIS INSTABILITY WOULD NOT DEVELOP.

FORCING FOR CONVECTION IN THE AFTERNOON REMAINS SOMEWHAT UNCLEAR
WITH THE COLD FRONT REMAINING WEST OF THE MISSISSIPPI RIVER AND
THE POSITIVELY TILTED UPPER-LEVEL TROUGH REMAINING WELL TO OUR
NORTHWEST. HOWEVER THERE WILL BE PLENTY OF UPPER-LEVEL DIVERGENCE
AHEAD OF AN APPROACHING SUBTROPICAL JET STREAK AND THE WARM SECTOR
AIR MASS WILL BE UNCAPPED WITH DEWPOINTS APPROACHING 70 DEGREES.
WE WILL ALSO HAVE TO WATCH FOR OUTFLOW BOUNDARIES ASSOCIATED WITH
THE EARLY CONVECTION WHICH WOULD ALSO AID STORM INITIATION.
STORMS DEVELOPING ALONG THE FRONT WILL ALSO MOVE QUICKLY WESTWARD
IN THE FAST SW FLOW. STORMS MAY BE SOMEWHAT ISOLATED WHICH WOULD
ONLY ENHANCE THE SEVERE THREAT. 0-6 KM BULK SHEAR OF 55-60 KTS
WILL BE VERY SUPPORTIVE OF SUPERCELLS WITH ALL MODES OF SEVERE
WEATHER POSSIBLE INCLUDING TORNADOES...DAMAGING WINDS...AND LARGE
HAIL GIVEN THE FAT CAPE PROFILES. THE LOW-LEVEL JET WILL
TEMPORARILY WEAKEN BY EARLY AFTERNOON BUT IS FORECAST TO RE-
STRENGTHEN ESPECIALLY BY THURSDAY EVENING. THE SEVERE THREAT WILL
CONTINUE THROUGH MUCH OF THE NIGHT ESPECIALLY ACROSS THE SOUTHERN
HALF OF CENTRAL ALABAMA GIVEN THE INSTABILITY AND SHEAR PRESENT AS
THE FRONT MOVES VERY SLOWLY SOUTHEASTWARD. AN ELEVATED THREAT AREA
HAS BEEN ADDED TO WEST ALABAMA WHERE THE BEST CHANCE OF AIR MASS
RECOVERY AND HIGHEST INSTABILITY WILL BE...BUT THIS WILL LIKELY BE
ADJUSTED AS THE MESOSCALE DETAILS BECOME CLEARER SO MAKE SURE TO
CHECK THE LATEST FORECASTS. COULD CERTAINLY SEE IT BEING EXPANDED
EASTWARD...ESPECIALLY ACROSS THE SOUTHERN HALF OF CENTRAL ALABAMA
TO COVER THE EVENING AND OVERNIGHT THREAT.

MODELS ARE TRENDING SLOWER WITH THE PROGRESSION OF THE FRONT AS IT
WILL BE PARALLEL TO THE UPPER-LEVEL FLOW AND HAVE INCREASED RAIN
CHANCES ESPECIALLY ACROSS THE SOUTHEAST COUNTIES FRIDAY AND FRIDAY
NIGHT WITH MODELS TRENDING TOWARDS THE IDEA OF A SURFACE WAVE
DEVELOPING ALONG THE FRONT. IT IS POSSIBLE THAT A THREAT OF SEVERE
OR AT LEAST STRONG STORMS COULD PERSIST INTO FRIDAY AHEAD OF THE
FRONT WITH INSTABILITY CONTINUING TO BE PRESENT...THOUGH THE BEST
LOW-LEVEL JET WILL HAVE LEFT THE AREA BY THEN. HOWEVER...WITH
WIDESPREAD PRECIPITATION EXPECTED AT THIS POINT WILL LEAVE THIS
OUT OF THE HWO FOR NOW AND THINK THE MAIN THREAT WILL HAVE SHIFTED
TO FLOODING BY THAT POINT.

SPEAKING OF FLOODING...FORECAST RAINFALL AMOUNTS CONTINUE TO
INCREASE WITH THE SLOWER TIMING OF THE FRONTAL PASSAGE...WITH THE
POTENTIAL FOR FLOODING NOW CONTINUING INTO FRIDAY AND FRIDAY NIGHT
ESPECIALLY SOUTHEAST WHERE RAIN WILL BE FALLING ONTO SOILS WHICH
WILL BE SATURATED BY THEN. RAINFALL TOTALS OF 2-4 INCHES ARE
EXPECTED WITH LOCALLY HIGHER AMOUNTS FROM MULTIPLE ROUNDS OF
CONVECTION. PW VALUES WILL BE AROUND 1.5-1.7 INCHES WITH 850-300
MB FLOW BECOMING UNI-DIRECTIONAL. A FLASH FLOOD WATCH WILL
PROBABLY EVENTUALLY BE NEEDED. WINDS WILL ALSO BE GUSTY ON
THURSDAY.

DRY CONDITIONS FINALLY RETURN ON SATURDAY AS THE FRONT PUSHES
SOUTH OF THE AREA AND THE ELONGATED POSITIVELY TILTED TROUGH
SHEARS OUT. A FAST-MOVING CLIPPER SYSTEM WILL SEND A COLD FRONT
THROUGH THE AREA MONDAY NIGHT. MOISTURE WILL BE LIMITED AND HAVE
ONLY ADDED A SLIGHT CHANCE OF SHOWERS ACROSS THE FAR NORTH. BEHIND
THE CLIPPER A SHOT OF COOLER AIR WILL MOVE IN.

32/DAVIS

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR CONDITIONS SHOULD CONTINUE THROUGH THE NEXT 18 HOURS. WINDS
ARE EXPECTED TO SHIFT TO THE SOUTHEAST THIS MORNING WITH GUSTS OF
15-20 KTS POSSIBLE BY LATE MORNING THROUGH THE AFTERNOON. MVFR
CIGS AND RAIN WILL BE POSSIBLE AT THE VERY END OF THIS CYCLE FOR
THE NORTHERN SITES. LOOKS LIKE THE SOUTHERN SITES WILL REMAIN VFR
FOR THE PERIOD.

16

&&

.FIRE WEATHER...

SHOWERS AND STORMS WILL MOVE IN FROM THE WEST LATE THIS AFTERNOON
INTO TONIGHT AND THEN OVERSPREAD THE AREA ON THURSDAY AS A FRONT
SLOWLY MOVES SOUTHEASTWARD TOWARD CENTRAL ALABAMA. ANOTHER WAVE OF
RAIN AND STORMS WILL BE POSSIBLE FRIDAY.  DRY CONDITIONS RETURNING
THRU THE WEEKEND. NO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     75  63  74  60  71 /  10  50 100 100  20
ANNISTON    76  63  74  62  72 /  10  30 100 100  30
BIRMINGHAM  76  65  76  61  72 /  10  50 100 100  20
TUSCALOOSA  77  65  78  60  73 /  20  70 100 100  20
CALERA      76  65  76  62  72 /  10  50 100 100  30
AUBURN      75  64  75  64  73 /  10  20  90 100  80
MONTGOMERY  79  66  79  66  74 /  10  20  90  90  80
TROY        78  67  78  66  73 /  10  20  90  90  90

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 30, 4:43 AM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
443 AM CDT WED MAR 30 2016

ALZ011>015-017>050-311245-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
443 AM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A THREAT OF SEVERE THUNDERSTORMS...INCLUDING TORNADOES...LARGE
HAIL...AND DAMAGING WINDS...ACROSS ALL OF CENTRAL ALABAMA
THURSDAY AND THURSDAY NIGHT. THE THUNDERSTORMS MAY COME IN SEVERAL
WAVES...ALTHOUGH THE TIME FRAME WITH THE GREATEST THREAT IS
CURRENTLY THURSDAY AFTERNOON AND EVENING. CURRENTLY THE AREA WITH
THE HIGHEST THREAT IS ALONG AND WEST OF A LINE FROM DOUBLE
SPRINGS TO TUSCALOOSA TO MARION JUNCTION...BUT ADJUSTMENTS WILL
LIKELY BE NEEDED IN FUTURE UPDATES.

HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS WEDNESDAY
NIGHT THROUGH FRIDAY NIGHT WILL ALSO LEAD TO A RISK OF FLASH
FLOODING AND MINOR RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THURSDAY AND FRIDAY.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:55 PM CDTFlash Flood WatchBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more55 hr

Nearby

River Flood Warnings in Alabama, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.